PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Quantitative results on Diophantine equations in many variables

Volume 194 / 2020

Jan-Willem M. van Ittersum Acta Arithmetica 194 (2020), 219-240 MSC: Primary 11D72; Secondary 11P55, 14G12. DOI: 10.4064/aa171212-24-9 Published online: 16 March 2020


We consider a system of integer polynomials of the same degree with non-singular local zeros and in many variables. Generalising the work of Birch (1962) we find a quantitative asymptotic formula (in terms of the maximum of the absolute value of the coefficients of these polynomials) for the number of integer zeros of this system within a growing box. Using a quantitative version of the Nullstellensatz, we obtain a quantitative strong approximation result, i.e. an upper bound on the smallest non-trivial integer zero provided the system of polynomials is non-singular.


  • Jan-Willem M. van IttersumMathematisch Instituut
    Universiteit Utrecht
    Postbus 80.010
    3508 TA Utrecht, the Netherlands

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image